Jump to content

Part 2: Dysautonomia Breathing Related Issues And Treatments


RichGotsPots

  

43 members have voted

You do not have permission to vote in this poll, or see the poll results. Please sign in or register to vote in this poll.

Recommended Posts

I have to say that my Beta Blocker, even cardioselective has affected my breathing some, more initially with my body getting used to the drug. I have the option on getting on a channel blocker, (according to my sleep apnea doctor), if it gets really bad, but I think there are more side effects with that med, so I opted for the cardioselective BB. If I drink too much fluid, or overeat, this also affects my breathing. If I overexert myself, or am having problems with my asthma, it can also affect my breathing. Sitting slouched, which I am very guilty of doing, makes it harder to breathe, as well. I also can't be in one position too long either. My Cpap has helped my breathing while sleeping, immensely. So that being said, there are other factors, too, other than medication...

Link to post
Share on other sites
  • 3 weeks later...

I have to say that since my body became adjusted, I'm not as short of breath anymore. I take Bystolic, and it is supposed to be cardioselective. I think since the weather is warmer, and I'm not as cold with constricted muscles, too, I breathe easier. (unless it's the middle of the summer heat, that can get to me too). Spring is my best season, except for my eye allergies. So in other words, I would say that Bystolic is great for my tachycardia, and once I was less tachycardic, I was more relaxed, and could breath easier, too, so I'm saying that in the end, the Bystolic works for me. It just took awhile!!

Link to post
Share on other sites

@kimbellgirl- this is the poll for what treatments made your breathing worse, my other poll is for what made it better. But as you can see your experience is pretty rare most poll takers said beta blockers made them worse. Possibly certain bb are better than others but this poll doesn't look at that, there are just so many bb on the market it would be hard to list all of them..

Link to post
Share on other sites
  • 2 months later...

i take Acebutolol , sometimes it helps and other times it can exacerbates it.

i was off it for about 6 weeks when i started takeing ALA was doing realy good so i got of the BB , i just started it back up today.

i think over all it helps , but its just so hard to know for sure becuse this crap keeps changeing on me.

i think if i was on Florinef and Acebutolol id feel about 80% to 100%

Link to post
Share on other sites
  • 1 year later...

Nadolol and propranolol were absolute nightmares for me. I have never had asthma in my life, but based on the side effects I was having, you would have thought so. My doctor said so themself. When I told them that I did not have a history of ashtma, they were at a complete loss and took me off the beta blockers immediately. During this period, when it was aggravated by the beta blockers, it was especially worse at night and in the cold (while cooling down even to the point of mild shivers is generally something that helps with all my symptoms, the breathing issues especially.) It got to the point that I could not sleep lying down at night because I felt as if I could not breathe ( or at least, I was not getting / "absorbing" enough oxygen ) while also having the sensation of having a whole circus of elephants on my chest. Had to sleep sitting up right for a couple of days before the symptoms went away. Took about a week and a half to fully recover once off the meds, and then I was right back to my normal self and could breathe easy again! I was on propranolol for a second time to "try it again" more recently when I changed doctors. I had the exact same reaction, so there is no doubt in my mind that those symptoms were caused by the beta blockers.

Hope this information offers some more detailed insight into the some of the possible side effects of those specific beta blockers. Granted, this was just my personal experience, but I have heard from a few friends of mine that they had similar problems while on beta blockers. One of my doctors ( not the same as mentioned before in this post ) told me that it was not an uncommon side effect of those medications, however the extremity of my reaction was unusual. The unfortunate part of this story is that the beta blockers made many of my POTS symptoms completely disappear. I am still hoping that we can find a different beta blocker that has those same benefits without such bad side effects, but that might be wishful thinking.

Link to post
Share on other sites

I have asthma, too, and there are cardioselective beta blockers, Synthem, which means they are better for people with asthma. I'm on Bystolic, which has been great for me. You may want to suggest this to your doctor. My doctor says NO Caffeine!!, Angelloz...

Link to post
Share on other sites
  • 1 month later...

I have an ongoing worsening problem with shortness of breath. I was tried on labetalol as an add on to my other medications to try and better address my labile blood pressure. It caused a significant increase in my shortness of breath problem as well as an increase in chest pain so I was tried on propranalol instead which resulted in the same response. The dosage was very small. No more beta blockers for me.

Janet

Link to post
Share on other sites

Hi Rich,

Thank you so much for the Ivabradine information. At present between the Mestinon and Clonidine my heart rate is about as low as it should go so I shouldn't need to resort to another beta blocker. If that changes I will keep the Ivabradine in mind. Thanks again.

Janet

Link to post
Share on other sites

You're welcome Janet. a lot of ppl tell me that tell me that they take a BP lowering med and a BP raising med at the same time and they have good results like you. The problem for me was Mestinon and florinef didn't work enough to keep my BP up. Also please make sure that with Clonidine especially not to stop it abruptly or else it can cause rebound effects.

Rich

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...